Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 279, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2003, 7:01 PM CDT for Sabine Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 14, 2003, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:25 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 3:25 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CDT SAT JUN 14 2003 MOST CONVECTION TODAY FIRING ALONG WEAK SURFACE FRONT FROM NORTHERN ARKANSAS INTO CENTRAL AND WESTERN OKLAHOMA. MESOETA SEEMS TO HAVE BEST DEPICTION OF THIS...SO WILL GO WITH IN SHORT RUN AND BLEND WITH GFS LATER IN FORECAST. OVERALL...AIRMASS OVER CWA WILL REMAIN MOIST AND UNSTABLE OVER NEXT SEVERAL DAYS WITH PRECIP WATER BETWEEN 1.5 AND 2 INCHES. WEAK SHORT WAVES WILL CONTINUE TO BE THE TRIGGER FOR ANY SCATTERED TSTM DEVELOPMENT. UPPER TROF WILL REMAIN NEARLY STATIONARY FROM EAST TEXAS TO THE CENTRAL MISSISSIPPI VALLEY OVER THE NEXT FEW DAYS. NORTHERN PORTION OF TROF KICKS OUT TOWARD END OF WEEK...FINALLY BRINGING SOME DRIER AIR TO MOST AREAS. WILL DROP MENTION OF PRECIP BY SATURDAY TO ISOLATED. SHV 069/086 068/086 069 4544 MLU 070/086 068/084 071 4544 TXK 068/086 068/085 068 4444 TYR 069/084 068/085 069 4544 LFK 070/086 069/087 070 4544 .SHV...NONE.
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 7 hours 1 minute before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS WILL MOVE SLOWLY EAST THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS SYSTEM ACROSS THE ENTIRE FOUR STATE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:23 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 52 min |
| Jun 14, 7:31 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 59 min |
| Jun 14, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 41 min |
| Jun 15, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.